Capsaicin is made from cayenne peppers. If you are currently being treated with any of
the following medications, you should not use cayenne preparations without first talking
to your health care provider.
Using capsaicin cream on the skin may increase the risk of cough associated with ACE
inhibitors. People who take ACE inhibitors should talk to their doctor before taking
cayenne. These are medications used to regulate blood pressure, including:
Stomach Acid Reducers
Capsaicin can cause an increase in stomach acid, lessening the effect of drugs such as:
- cimetidine (Tagamet)
- famotidine (Pepcid)
- ranitidine (Zantac)
- omeprazole (Prilosec)
- esomeprazole (Nexium)
- nonprescription versions of Tagamet, Pepcid, Zantac, and Prilosec
Capsaicin may decrease the effectiveness of aspirin to relieve pain, and may increase
the risk of bleeding associated with aspirin.
Blood-Thinning Medications and Herbs
Capsaicin may increase the risk of bleeding associated with certain blood-thinning
medications & herbs such as:
Regular use of cayenne may increase the absorption of theophylline, a medication used to
treat asthma, to toxic levels.